Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 178, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 6, 2007, 5:08 AM CDT for Benton County, Washington County, Arkansas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2007, 5:08 AM CDT (10:08 UTC)
- Expired
- Sep 6, 2007, 6:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Benton County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 103 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 5:16 AM CDT | TSTM WND DMG | Elm Springs, AR | LARGE TREE LIMBS DOWN SOUTH OF THE CREEKS GOLF COURSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 061008 SVRTSA ARC007-143-061100- /O.NEW.KTSA.SV.W.0178.070906T1008Z-070906T1100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 508 AM CDT THU SEP 6 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BENTON COUNTY IN NORTHWEST ARKANSAS NORTHERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS * UNTIL 600 AM CDT * AT 506 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR TONTITOWN...MOVING EAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TONTITOWN... CAVE SPRINGS...SPRINGDALE...LOWELL AND ROGERS. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3622 9436 3614 9433 3610 9399 3638 9410 $$
3 follow-up statements
000
WWUS54 KTSA 061027
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
525 AM CDT THU SEP 6 2007
ARC143-061035-
/O.CAN.KTSA.SV.W.0178.000000T0000Z-070906T1100Z/
WASHINGTON AR-
525 AM CDT THU SEP 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY IS
CANCELLED...
THE SEVERE PORTION OF THE THUNDERSTORM HAS MOVED INTO BENTON
COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3622 9403 3623 9432 3621 9434 3623 9434
3627 9429 3627 9427 3630 9423 3638 9410
$$
ARC007-061100-
/O.CON.KTSA.SV.W.0178.000000T0000Z-070906T1100Z/
BENTON AR-
525 AM CDT THU SEP 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR CENTRAL BENTON COUNTY...
AT 523 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM...HOWEVER IT HAS RECENTLY WEAKEND.
THE STORM REMAINS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR CAVE SPRINGS...MOVING EAST AT
15 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CAVE
SPRINGS...LOWELL...AND ROGERS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3622 9403 3623 9432 3621 9434 3623 9434
3627 9429 3627 9427 3630 9423 3638 9410
$$000 WWUS54 KTSA 061035 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 535 AM CDT THU SEP 6 2007 ARC007-061100- /O.CON.KTSA.SV.W.0178.000000T0000Z-070906T1100Z/ BENTON AR- 535 AM CDT THU SEP 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR CENTRAL BENTON COUNTY... AT 532 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CAVE SPRINGS... MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BENTONVILLE AND ROGERS. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3627 9405 3624 9426 3627 9429 3642 9425 $$
000 WWUS54 KTSA 061100 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 600 AM CDT THU SEP 6 2007 ARC007-061110- /O.EXP.KTSA.SV.W.0178.000000T0000Z-070906T1100Z/ BENTON AR- 600 AM CDT THU SEP 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BENTON COUNTY EXPIRES AT 600 AM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS OF 40 MPH...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM ACROSS CENTRAL AND NORTHERN BENTON COUNTY. LAT...LON 3627 9405 3624 9426 3627 9429 3642 9425 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:15 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Sep 6, 3:15 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 315 AM CDT THU SEP 6 2007 .DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING OVER THE EASTERN HALF OF THE FORECAST AREA WITHIN TROUGH AXIS ASSOCIATED WITH UPPER LOW CURRENTLY LOCATED OVER WESTERN KANSAS. ADDITIONAL CONVECTION NOTED OVER WESTERN OKLAHOMA IN REGION OF ENHANCED WARM ADVECTION BENEATH STEEP MID LEVEL LAPSE RATES. SHORT TERM MODELS TRANSLATE THIS REGION OF FORCING EASTWARD BUT WEAKEN IT TOWARD MORNING. RESULTANT PRECIP CONFIGURATION WILL BE TO MAINTAIN LOW CHANCES FOR MOST LOCATIONS THIS MORNING...AND DECREASING THIS AFTERNOON AS FORCING WEAKENS AND CAP STRENGTHENS AS LOW LEVEL PROFILES WARM AND PUSH HIGHS ABOVE NORMAL. ATTENTION TURNS TO FRONTAL BOUNDARY ASSOCIATED WITH SHORTWAVE TROUGH CURRENTLY OVER THE GREAT BASIN REGION. THIS BOUNDARY WILL BECOME CONVECTIVELY ACTIVE TO OUR NORTHWEST THIS EVENING...AND MAKE STEADY PROGRESS TOWARD NORTHEAST OKLAHOMA BY FRIDAY. THE DEEP MOISTURE PROFILES CURRENTLY IN PLACE ARE EXPECTED TO BE FURTHER ENFORCED BY THE REMNANT TROPICAL MOISTURE OF HENRIETTE...WITH A BROAD REGION OF PRECIPITABLE WATER VALUES AT OR ABOVE 2 INCHES IN ADVANCE OF THE COLD FRONT. THE BOUNDARY WILL SLOW ITS PROGRESS AS IT BECOMES ORIENTED MORE PARALLEL TO UPPER FLOW. THIS COMPOSITE OF UNSEASONABLY DEEP MOISTURE...SLOW MOVING FRONTAL BOUNDARY...AND WEAK BUT SUSTAINED FORCING ALONG SOUTHERN PERIPHERY OF PREVAILING WESTERLIES IS SUPPORTIVE OF SEVERAL ROUND OF WIDESPREAD RAINS. LOCALLY HEAVY AMOUNTS ARE POSSIBLE AND WILL BE HIGHLY DEPENDANT ON LOCATION OF THE FRONTAL BOUNDARY. PRECIP CHANCES WILL INCREASE FRIDAY AND CONTINUE THROUGH AT LEAST SATURDAY. MORE AGREEMENT TONIGHT FOR THE LATTER PORTIONS OF THE FORECAST PERIOD AS LONGWAVE CENTRAL U.S. TROUGH BECOMES MORE DEFINED AS POTENT SHORTWAVE TROUGH SLIDES INTO THE PLAINS BY SUNDAY. ASSOCIATED COLD FRONT CURRENTLY APPEARS FORMIDABLE...AND CURRENT TIMING IS INTO THE AREA ON MONDAY. PRECIP CHANCES CONTINUE IN ITS ADVANCE WITH DRIER AND COOLER WEATHER FOR MID TO LATE NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 90 75 86 72 / 20 20 70 60 FSM 90 73 88 72 / 20 10 50 60 MLC 89 74 87 72 / 10 20 60 60 BVO 91 72 84 69 / 30 30 70 50 FYV 85 71 85 69 / 30 10 60 60 BYV 83 70 85 69 / 40 10 60 60 MKO 89 72 88 72 / 20 20 60 60 MIO 87 73 85 70 / 40 20 70 60 F10 89 74 87 72 / 20 20 60 60 HHW 90 75 89 73 / 10 10 40 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...17 LONG TERM....07
Hazardous weather outlook, Sep 6, 4:53 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
453 AM CDT THU SEP 6 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
453 AM CDT THU SEP 6 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND THE NORTHWEST CORNER
OF ARKANSAS.
ONSET...ONGOING AND THEN AGAIN LATE TONIGHT.
DISCUSSION...
THE UPPER LOW WHICH PRODUCED RAIN ACROSS THE AREA YESTERDAY
WAS STILL BRINGING A FEW THUNDERTORMS TO THE NORTHEAST CORNER
OF THE FORECAST AREA THIS MORNING. A STRONG STORM OR TWO WILL
REMAIN POSSIBLE. ADDTIONAL STORMS WERE OCCURRING OVER CENTRAL
AND WESTERN OKLAHOMA. A FEW OF THESE STORMS MAY TRY TO MOVE
INTO THE AREA THIS MORNING BEFORE THEY DISSIPATE WITH THE
WEAKENING OF THE LOW LEVEL JET.
MORE STORMS WILL BE POSSIBLE LATER TONIGHT AS AN UPPER
TROUGH AND ITS ASSOCIATED COLD FRONT MOVE EAST OF THE
ROCKIES AND INTO THE PLAINS. A SEVERE WEATHER EVENT IS
EXPECTED OVER THE CENTRAL PLAINS THIS AFTERNOON AND
EVENING. A FEW OF THESE STORMS MAY TRY TO MOVE INTO
NORTHEAST OKLAHOMA LATE TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE AFOREMENTIONED UPPER TROUGH AND COLD FRONT WILL MAKE
PROGRESS EASTWARD AND SOUTHEASTWARD RESPECTIVELY FRIDAY.
THUNDERSTORM CHANCES WILL INCREASE AGAIN. THE COMBINATION
OF THE FRONT SLOWING DOWN AS IT MOVES INTO OUR AREA AND
ABUNDANT MOISTURE LEFT BEHIND THE PREVIOUS SYSTEM WILL
LIKELY RESULT IN HEAVY RAIN ACROSS PARTS OF THE AREA.
THE FRONT WILL STUGGLE TO MAKE FURTHER SOUTH THAN EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS SO THUNDERSTORM CHANCES
WILL CONTINUE INTO THE WEEKEND. A MORE PROGRESSIVE FRONT
WILL MOVE ACROSS THE AREA SUNDAY AND MONDAY ENHANCING
RAIN CHANCES IN THAT TIME FRAME.
HIGH PRESSURE WILL BRING SUNSHINE AND PLEASANT TEMPERATURES
TO THE AREA DURING THE MIDDLE OF THE UPCOMING WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD BE PREPARED FOR HEAVY RAINS FROM
FRIDAY INTO SATURDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Sep 6, 4:13 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
413 AM CDT THU SEP 6 2007
ARZ001-010-061000-
BENTON AR-WASHINGTON AR-
413 AM CDT THU SEP 6 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
NORTHWESTERN WASHINGTON AND SOUTHERN BENTON
AT 413 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WEDINGTON...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ROCKY COMFORT...SHADY GROVE...
HARMON...GALLITIN...HEALING SPRINGS...HIGHFILL...VAUGHN...
WEDINGTON...SAVOY...WHEELER...JOHNSON...TONTITOWN...ELM SPRINGS AND
OAK GROVE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH...AND PERIODS OF TORRENTIAL RAINFALL.
LAT...LON 3611 9455 3602 9440 3610 9409 3633 9434Special weather statement, Sep 6, 5:03 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
503 AM CDT THU SEP 6 2007
ARZ001-010-061030-
BENTON AR-WASHINGTON AR-
503 AM CDT THU SEP 6 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
NORTHERN WASHINGTON AND CENTRAL BENTON
AT 503 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF HARMON...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...ROCKY COMFORT...SHADY GROVE...
HARMON...ROGERS...LOWELL...HEALING SPRINGS...CAVE SPRINGS...
SPRINGDALE...WHEELER...JOHNSON...TONTITOWN...ELM SPRINGS AND OAK
GROVE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3622 9441 3612 9439 3610 9406 3633 9410The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 4:13 AM CDT | Special Weather Statement | TSA | Benton | 47 min |
| Sep 6, 5:03 AM CDT | Special Weather Statement | TSA | Benton | 27 min |
| Sep 6, 6:03 AM CDT | Special Weather Statement | TSA | Benton | 27 min |
| Sep 6, 6:30 AM CDT | Special Weather Statement | TSA | Benton | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.